Alert archive / Ohio / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 252, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Sep 6, 2024, 6:19 PM EDT for 4 counties in Ohio. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2024, 6:19 PM EDT (22:19 UTC)
- Expired
- Sep 6, 2024, 6:49 PM EDT
- In force
- 30 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 60.0 mph
Counties Guernsey County, OH, Harrison County, OH, Muskingum County, OH, Tuscarawas County, OH
The radar
The Pittsburgh radar (KPBZ), 128 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2068 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
717
WUUS51 KPBZ 062219
SVRPBZ
OHC059-067-119-157-062300-
/O.NEW.KPBZ.SV.W.0252.240906T2219Z-240906T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pittsburgh PA
619 PM EDT Fri Sep 6 2024
The National Weather Service in Pittsburgh has issued a
* Severe Thunderstorm Warning for...
Guernsey County in east central Ohio...
Southwestern Harrison County in east central Ohio...
Northeastern Muskingum County in east central Ohio...
Southeastern Tuscarawas County in east central Ohio...
* Until 700 PM EDT.
* At 619 PM EDT, a severe thunderstorm was located 6 miles northeast
of New Concord, or 5 miles northwest of Cambridge, moving east at
30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Cambridge, Freeport, New Concord, Byesville, Antrim, Quaker City,
Lore City, Old Washington, Salesville, Tippecanoe, Otsego,
Birmingham, Boden, Salt Fork State Park, Kimbolton and Clendening
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in Pittsburgh PA.
&&
LAT...LON 3998 8173 4012 8178 4015 8172 4015 8167
4018 8167 4019 8166 4032 8124 3997 8127
3996 8172
TIME...MOT...LOC 2219Z 248DEG 24KT 4006 8168
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Shallenberger2 follow-up statements
448
WWUS51 KPBZ 062242
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
642 PM EDT Fri Sep 6 2024
OHC119-062252-
/O.CAN.KPBZ.SV.W.0252.000000T0000Z-240906T2300Z/
Muskingum OH-
642 PM EDT Fri Sep 6 2024
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN
MUSKINGUM COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 4007 8152 4012 8155 4017 8160 4027 8140
4032 8124 4003 8126 4001 8153
TIME...MOT...LOC 2219Z 248DEG 24KT 4006 8167
$$
OHC059-067-157-062300-
/O.CON.KPBZ.SV.W.0252.000000T0000Z-240906T2300Z/
Guernsey OH-Harrison OH-Tuscarawas OH-
642 PM EDT Fri Sep 6 2024
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 7 PM EDT FOR
NORTHEASTERN GUERNSEY, SOUTHWESTERN HARRISON AND SOUTHEASTERN
TUSCARAWAS COUNTIES...
At 642 PM EDT, a severe thunderstorm was located 8 miles northeast
of Cambridge, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Freeport, Antrim, Old Washington, Tippecanoe, Birmingham, Salt
Fork State Park, Kimbolton and Clendening Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in Pittsburgh PA.
&&
LAT...LON 4007 8152 4012 8155 4017 8160 4027 8140
4032 8124 4003 8126 4001 8153
TIME...MOT...LOC 2219Z 248DEG 24KT 4006 8167
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
TC024
WWUS51 KPBZ 062249
SVSPBZ
Severe Weather Statement
National Weather Service Pittsburgh PA
649 PM EDT Fri Sep 6 2024
OHC059-067-157-062259-
/O.CAN.KPBZ.SV.W.0252.000000T0000Z-240906T2300Z/
Guernsey OH-Harrison OH-Tuscarawas OH-
649 PM EDT Fri Sep 6 2024
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR NORTHEASTERN
GUERNSEY, SOUTHWESTERN HARRISON AND SOUTHEASTERN TUSCARAWAS
COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
&&
LAT...LON 4003 8126 4001 8153 4007 8152 4012 8155
4017 8160 4027 8140 4032 8124
TIME...MOT...LOC 2242Z 248DEG 24KT 4012 8149
$$
TCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:31 PM EDT, 3 hours 48 minutes earlier.
Area forecast discussion, Sep 6, 2:31 PM EDT, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 231 PM EDT Fri Sep 6 2024 .SYNOPSIS... A fast moving cold front will increase the risk for showers and storms later this afternoon and into the overnight hours. Much cooler on Saturday. Sunday looks to be the start of another extended dry period. && .NEAR TERM /THROUGH TONIGHT/... KEY MESSAGES: - Showers and storms looking likely late this afternoon and evening. -Rain coverage and intensity lessens tonight. ---------------------------------------------------------------- A shortwave trough will continue to traverse the region this afternoon and into the evening. the first wave is crossing western PA/eastern OH now. The clearing earlier in the day has allowed for enough instability to pop some showers and weak thunderstorms. The actual cold front is crossing central OH currently. The 12Z sounding from PIT showed a decent cap at about 600MB. Thus, this will likely take the forcing of the front itself for strong to severe convection and the main concern will be damaging winds given the 1000 to 1200 DCAPES through the afternoon and evening. As currently, storms are topping out at 15 to 20 KFT and are less impressive in a capped environment ahead of the front. SPC continues to show a marginal risk for severe storms across a portion of the region this afternoon and evening. Rain chances will dwindle once the front clears to the east, which should be sometime late tonight after 06Z or early Saturday. && .SHORT TERM /SATURDAY THROUGH SUNDAY/... KEY MESSAGES: -Showers should end Saturday morning. -Cloudy and much cooler Saturday. -Increased sunshine Sunday, but temperatures remain seasonably cool ------------------------------------------------------------------- During the day on Saturday, as the rest of the upper trough passes through the area, lingering showers cannot be completely ruled out Saturday morning behind the front, due to the trough axis swinging through and the strong cold air advection. The cold air advection, and northwest flow aloft, should mean plenty of clouds on Saturday. High temperatures Saturday look to be 10 to 15 degrees below normal. A majority of ensembles have the upper low slowly drifting northeast on Sunday, allowing a reduction in cloud cover, although flow will advect air sourced from northern Canada, leaving temperatures around 10 degrees below average. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... KEY MESSAGES: - Dry weather and a warming trend next week. ------------------------------------------------------------------- Concerning the blocking low in the eastern Great Lakes/Northeast, some ensembles have the low slower to depart, others are a bit more progressive. These timing differences are leading to some temperature uncertainty on Monday, but by Tuesday, almost all ensembles have the upper low out of the way and a ridge building in. This translates to high confidence in highs in the 80s for most by the middle part of next week with continued dry weather. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... VFR is expected for most of the day ahead of an approaching cold front. Scattered cumulus will continue, with isolated showers/storms ahead along a boundary ahead of an approaching cold front. Shower and thunderstorm chances will increase late in the day and this evening as the front crosses the region. Timed in the showers/storms with an arrival around 23Z at PIT, and included a TEMPO for thunderstorms for the most likely time of occurrence. 0-6km shear increases to around 30kt, with HREF MU CAPE output 500-1000 j/kg. Gusty wind will be possible with storms generally along and west of a line from FKL-PIT-MGW, though the amount of destabilization could be a limiting factor in storm strength and organization. East of this line, instability is expected to diminish before the arrival of the front, so left out any mention of thunder for the eastern airports. MVFR, and eventually IFR, is expected in after FROPA in post frontal showers and cold advection. A gradual return to VFR is expected by Saturday afternoon, though a crossing upper trough and cold advection will maintain a low VFR stratocu layer. .Outlook... Late night/early morning river valley steam fog is possible early Monday and Tuesday mornings with cool air temps over warm river water. Otherwise, VFR is expected through Wednesday under high pressure. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...None. OH...None. WV...None. && SYNOPSIS...22 NEAR TERM...Shallenberger SHORT TERM...Shallenberger LONG TERM...Shallenberger AVIATION...WM
Hazardous weather outlook, Sep 6, 3:32 AM EDT, 14 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 332 AM EDT Fri Sep 6 2024 PAZ008-009-014>016-021-022-029-031-073>078-WVZ012-021-509>514-070745- Venango-Forest-Butler-Clarion-Jefferson PA-Allegheny-Armstrong- Washington-Greene-Westmoreland-Higher Elevations of Westmoreland- Fayette-Higher Elevations of Fayette-Indiana- Higher Elevations of Indiana-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 332 AM EDT Fri Sep 6 2024 This Hazardous Weather Outlook is for western Pennsylvania and northern West Virginia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ039>041-048>050-057>059-068-069-PAZ007-013-020-WVZ001>004-070745- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH- Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Lawrence-Beaver- Hancock-Brooke-Ohio-Marshall- 332 AM EDT Fri Sep 6 2024 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, southwest Pennsylvania, and northern West Virginia. .DAY ONE...Today and tonight. Isolated strong to severe storms are possible this afternoon and evening. The main threat will be damaging wind gusts, but large hail cannot be ruled out. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 6, 5:12 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
512 PM EDT Fri Sep 6 2024
OHZ048-057-058-062145-
Coshocton OH-Muskingum OH-Guernsey OH-
512 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MUSKINGUM...
SOUTHEASTERN COSHOCTON AND NORTHWESTERN GUERNSEY COUNTIES UNTIL 545
PM EDT...
At 512 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dresden, or 12 miles north of Zanesville, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Coshocton, West Lafayette, Dresden, Frazeysburg, Conesville,
Plainfield, Otsego and Boden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4016 8209 4031 8165 4001 8170 4005 8211
4015 8212
TIME...MOT...LOC 2111Z 265DEG 13KT 4012 8206
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShallenbergerSpecial weather statement, Sep 6, 5:24 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
524 PM EDT Fri Sep 6 2024
PAZ008-009-015-062200-
Forest PA-Clarion PA-Venango PA-
524 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN FOREST...EAST
CENTRAL VENANGO AND NORTHWESTERN CLARION COUNTIES UNTIL 6 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Knox, moving east at 5 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fryburg and Cranberry Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4134 7967 4143 7943 4126 7937 4128 7963
4128 7965
TIME...MOT...LOC 2124Z 253DEG 6KT 4134 7959
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShallenbergerSpecial weather statement, Sep 6, 5:32 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
532 PM EDT Fri Sep 6 2024
OHZ041-062200-
Columbiana OH-
532 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL COLUMBIANA COUNTY UNTIL
6 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Lisbon, or 13 miles northwest of Wellsville,
moving east at 25 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Columbiana, Calcutta, Lisbon, Leetonia, Rogers, Summitville,
Beaver Creek State Park, Guilford Lake State Park, Lake Tomahawk,
Glenmoor and New Garden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 4090 8071 4090 8066 4067 8055 4064 8087
4079 8094
TIME...MOT...LOC 2131Z 250DEG 21KT 4072 8084
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
TCSpecial weather statement, Sep 6, 5:43 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
543 PM EDT Fri Sep 6 2024
PAZ008-014-015-022-062215-
Butler PA-Armstrong PA-Clarion PA-Venango PA-
543 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL VENANGO...
NORTHWESTERN ARMSTRONG...NORTHERN BUTLER AND SOUTHWESTERN CLARION
COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm 6
miles east of Slippery Rock, or 10 miles southeast of Grove City,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Rimersburg, Slippery Rock, Seneca, Harrisville, Parker, Sligo,
Emlenton, Bruin, Clintonville, St. Petersburg, West Liberty, Eau
Claire, Kennerdell, Petrolia, Callensburg, Fairview, West Sunbury,
Foxburg, Cherry Valley and Hooker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4117 7997 4138 7970 4105 7939 4097 8003
4109 8008 4110 8007
TIME...MOT...LOC 2143Z 246DEG 11KT 4105 7995
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShallenbergerSpecial weather statement, Sep 6, 5:55 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
555 PM EDT Fri Sep 6 2024
OHZ048-057-058-062230-
Coshocton OH-Muskingum OH-Guernsey OH-
555 PM EDT Fri Sep 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MUSKINGUM...
SOUTHEASTERN COSHOCTON AND WESTERN GUERNSEY COUNTIES UNTIL 630 PM
EDT...
At 555 PM EDT, Doppler radar was tracking a strong thunderstorm 5
miles northeast of North Zanesville, or 8 miles northeast of
Zanesville, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zanesville, Cambridge, New Concord, Byesville, North Zanesville,
Dresden, Pleasant Grove, Senecaville, Lore City, Old Washington,
Norwich, Otsego, Bridgeville, Drake, Boden, Birmingham, Kimbolton
and Salt Fork State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 4016 8182 4022 8148 4022 8141 3992 8145
3992 8146 3989 8146 3990 8149 3997 8204
4011 8206
TIME...MOT...LOC 2154Z 260DEG 26KT 4005 8193
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
ShallenbergerLocal storm report, Sep 6, 6:12 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Pittsburgh PA
612 PM EDT Fri Sep 06 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM Tstm Wnd Dmg 2 SE Elkton 40.75N 80.67W
09/06/2024 Columbiana OH 911 Call Center
911 Center reporting multiple trees down including one
on roadway with burning power line. Time estimated based
on radar.
&&
Event Number PBZ2406038
JFThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 2:54 PM EDT | Special Weather Statement | PBZ | Noble | 36 min |
| Sep 6, 3:49 PM EDT | Special Weather Statement | PBZ | Monroe | 41 min |
| Sep 6, 4:10 PM EDT | Special Weather Statement | PBZ | Tuscarawas | 35 min |
| Sep 6, 4:36 PM EDT | Special Weather Statement | PBZ | Columbiana | 24 min |
| Sep 6, 4:48 PM EDT | Special Weather Statement | PBZ | Coshocton | 42 min |
| Sep 6, 5:02 PM EDT | Special Weather Statement | PBZ | Columbiana | 43 min |
| Sep 6, 5:12 PM EDT | Special Weather Statement | PBZ | Coshocton | 33 min |
| Sep 6, 5:26 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton, Guernsey, Muskingum | 35 min |
| Sep 6, 5:32 PM EDT | Special Weather Statement | PBZ | Columbiana | 28 min |
| Sep 6, 5:40 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 35 min |
| Sep 6, 5:55 PM EDT | Special Weather Statement | PBZ | Guernsey, Muskingum | 35 min |
| Sep 6, 6:46 PM EDT | Severe Thunderstorm Warning | PBZ | Columbiana, Jefferson | 44 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.